MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM
Model Number 2002-000
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
The nicu staff at (b)(6) hospital attempted to hook-up the ocean water seal chest drain today.The seal would not work despite several attempts by different nurses and providers checking the set-up.A second drain from a second lot number was opened and the same issue occurred.After a third drain was used, a seal was maintained.No adverse outcomes occurred.
 
Additional Manufacturer Narrative
The details provided indicate that the water seal would not work despite several attempts by different nurses and providers checking the set-up.Upon opening the returned drain it was noticed that there was extensive damage to the lower right hand corner of the drain.This damage created a large gap for air and or fluid to escape.This is the cause of the inability of the nurses to set up the drain.This leak in the system would be considered a gross leak as it was very large in size.The front face of the drain had a white stress line in the cover of the drain and was cracked.Damage of this nature would certainly be discovered during the process of manufacturing as there are many process steps that are conducted by manufacturing operators.The manufacturing operator just prior to final packaging is required to visibly inspect each drain for particulate, during this inspection any damage to the drain would be detectable and rejected at this point in manufacturing.During the process of manufacturing each drain is also 100% pressure tested to ensure there are no leaks in the drain system.Based on the review of the device history records and investigation of the returned product there is no indication that the chest drain left the site of manufacture with this type of damage.During the process of manufacturing each drain is also 100% pressure tested to ensure there are no leaks in the drain system.Damage of this magnitude exhibited in the returned drain would have failed the 100% leak test.The most likely cause of the damage is that it occurred during shipping or handling of the drain.
 
Event or Problem Description
N/a.

Brand Name
DRAINS OCEAN SINGLE
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
MDR Report Key11303024
Report Number3011175548-2021-00164
Device Sequence Number13599337
Product Code KDQ
UDI-Device Identifier00650862100013
UDI-Public00650862100013
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Model Number2002-000
Device Catalogue Number2002-000
Device Lot Number452015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer02/25/2021
10/20/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date02/26/2021
10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 DA
Patient Weight2